Thunderstorm Wind, Lawrence
- When
- August 4, 3:00 PM CST
- Where
- Lawrence County, Halltown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.200, -93.633
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 4, 2:10 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 310 PM CDT THU AUG 4 2005 .DISCUSSION... WEAKENING/DIFFUSE COLD FRONT CONTINUES TO SLIP SLOWLY SOUTHWARD TOWARD THE AREA. 19Z SURFACE ANALYSIS HAS THE SHOWS THE FRONT STRETCHING FROM JUST NW OF CHICAGO SOUTHWESTWARD TO UIN TO DMO TO AROUND BVO. LOW LEVEL CONVERGENCE ALONG THE BOUNDARY IS VIRTUALLY NEGLIGIBLE WITH A LARGE REGION OF RELATIVELY LIGHT AND VARIABLE WINDS ALONG THE BOUNDARY. CONVECTION THUS FAR THIS AFTERNOON HAS BEEN VERY PULSEY IN NATURE AND REALLY DISORGANIZED. SURFACE HEATING HAS BEEN SUFFICIENT IN BOOSTING MLCAPES TO UP OVER 1000 J/KG WHICH ISNT OVERLY IMPRESSIVE GIVEN COMPLETE LACK OF ANY VERTICAL WIND SHEAR. STILL WOULDNT BE ALL THAT SHOCKING TO SEE A MARGINALLY SEVERE WIND GUST OR TWO INTO EARLY THIS EVENING GIVEN THE NEARLY 30 DEGREES T/TD DEPRESSIONS. CONVECTION WILL TEND TO DIMINISH AFTER SUNSET BUT WITH WHATEVER IS LEFT OF THE FRONT STILL IN THE AREA KEPT SOME LOW CHANCE POPS GOING INTO THE OVERNIGHT HOURS. BEGINNING TO LOOK MORE AND MORE LIKE WE WILL SEE SOME SUNSHINE TOMORROW WHICH COULD ALLOW FOR SUFFICIENT DESTABILIZATION TO SUPPORT SOME MORE ISOLATED CONVECTION TOMORROW AFTERNOON...MAINLY ACROSS SOUTHERN PORTIONS OF THE AREA CLOSER TO WHAT IS LEFT OF BETTER MOISTURE. FRONT SHOULD BE ALMOST COMPLETELY WASHED OUT BY SATURDAY WITH CHANCES OF DIURNAL CONVECTION ON THE WANE. SLIGHTLY COOLER AIRMASS WILL FILTER INTO THE REGION...BUT WITH ANY SUNSHINE AND VERY DRY GROUND TEMPERATURES WILL LIKELY WARM TO SLIGHTLY ABOVE GUIDANCE AND A BIT ABOVE AVERAGE AS WELL. REALLY COULD JUST INSERT YESTERDAYS EXTENDED DISCUSSION HERE. REALLY HARD TO FIND MUCH DIFFERENT TO SAY ABOUT THE MEDIUM RANGE PERIOD THAT HASNT BEEN REPEATED AD NAUSEUM IN THE PAST SEVERAL DISCUSSIONS. MEDIUM RANGE MODELS CONTINUE TO ADVERTISE A WEAKNESS IN THE BROAD AND FLAT SUBTROPICAL RIDGE EXTENDED ACROSS MUCH OF THE SOUTHERN CONUS. THE OZARKS WILL LIKELY BE IN/NEAR THAT WEAKNESS WHICH WILL TEND TO BE AN AREA THAT IS FAVORED FOR PULSE AFTERNOON/EVENING CONVECTION. DISORGANIZED NATURE OF CONVECTION REALLY MAKES IT HARD TO HAVE CONFIDENCE IN MORE THAN 15% COVERAGE THIS FAR OUT...AND GIVEN THE TENDENCY FOR LOW LEVEL MOISTURE TO MIX OUT DUE TO THE DROUGHT...WIDESPREAD PULSE CONVECTION ISNT A HIGH LIKELIHOOD. ONGOING DROUGHT ALSO SUPPORTS THE NOTION OF KEEPING TEMPERATURES SLIGHTLY ABOVE GUIDANCE THROUGH THE EXTENDED PERIOD. IZZI && .AVIATION... CONVECTION HAS ONCE AGAIN DEVELOPED ACROSS THE TERRAIN OF THE OZARKS PLATEAU. COVERAGE SHOULD BE ISOLATED IN NATURE AS FORCING IS WEAK AND SOME DRIER AIR ALOFT HAS MOVED OVERHEAD. DECIDED TO AMEND AND INCLUDED A VCTS IN THE SPRINGFIELD TERMINAL THROUGH EARLY EVENING. WILL CONTINUE TO MONITOR CONDITIONS...ON THE OUTSIDE CHANCE THAT A THUNDERSTORM MAY AFFECT THE KJLN AND KSGF TERMINAL SITES. SOME HAZE MAY DEVELOP TOWARD DAWN...LATER SHIFTS WILL NEED TO EVALUATE WHETHER OR NOT SOME MVFR VISIBILITIES NEED TO BE ADDED. SAW && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU AUG 4 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THE EVENING HOURS. WHILE ORGANIZED SEVERE THUNDERSTORMS ARE VERY UNLIKELY...AN ISOLATED THUNDERSTORM OR TWO COULD PRODUCE WINDS IN EXCESS OF 50 MPH AND HAIL UP TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MORE SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 PM CDT THU AUG 04 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 4 N EVERTON 37.41N 93.72W
08/04/2005 DADE MO LAW ENFORCEMENT
WINDS ESTIMATED IN EXCESS OF 60 MPH WITH TREES DOWN.
0345 PM HAIL 4 N EVERTON 37.41N 93.72W
08/04/2005 1.00 INCH DADE MO LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL.
IZZIThe Springfield radar (KSGF), 21 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470791.